Unusual symptom of lyme

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

RN2b
New Member


Date Joined May 2010
Total Posts : 4
   Posted 5/22/2010 7:59 PM (GMT -7)   
Hello,
I am trying to find info for my father, who developed lyme disease 5 yrs ago. He received antibiotics rather quickly. I ve read so many different things about this, some info says it goes away if treated promptly and is only chronic when treated late. Regardless he has recurring symptoms of flu, fatigue, and muscle aches. What is really puzzling though is a slimy substance he gets in the groin, belly button and behind the ears. Sounds gross I know, but it is clear, and like a thick sweat. Im a nurse, so he tells me things one wouldnt normally share w his daughter I suppose. Ive never read about this anywhere though. It clears up somewhat when he gets back on doxycycline, but never entirely goes away. What is it? Do any of you have flare ups,where you just take another round of meds and fell better again?

CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 5/22/2010 8:03 PM (GMT -7)   
Hi RN2b,

Welcome to the forum:) It sounds like he could have a yeast infection maybe. I get this every once in a while on my skin. Has he tried keeping the area dry to see what happens? There is a natural underarm deoderant that works great for those areas and keeps it dry for over a week called Lavolin. Even after he bathes, it will still keep the area dry. Maybe try something like that and see if it helps.
Lyme disease, Fibromyalgia, Hashimoto's Thyroiditis, Adrenal Fatigue
Prescription Meds: Savella, Tramadol, Hydrocortisone
Supplements: Thyro-complex, Magnesium, Calcium, Potassium, Folic Acid, Fish Oil, Vitamin C, Probiotics, GI Repair and Joint Supplement

Co-Moderator Lyme Disease Forum


RN2b
New Member


Date Joined May 2010
Total Posts : 4
   Posted 5/22/2010 8:25 PM (GMT -7)   
So if it is a yeast infection, shouldnt he use an oral med specifically for that instead of just a deodorant? Are yeast inf common side effect of Lyme? Or could it be a thickening of secretions?I read that thickened mucus is a symptom on your" new to lyme start here" post?thanks

GWB
Veteran Member


Date Joined Jul 2005
Total Posts : 570
   Posted 5/22/2010 8:46 PM (GMT -7)   
RN2b,

If your dad's symptoms have returned he might be relapsing and may need to be treated with abx again. Yes, this happens to people sometimes. Did your dad initially get treatment from a Lyme Literate Medical Doctor (LLMD)? Was he given a Western Blot test by Igenex? Did he have a tick bite and develop a bulls eye rash afterwards? How soon after his diagnosis was he put on doxy? How long was he on abx? If he wasn't treated by a qualified LLMD then it's very likely he was under treated in the first place. LLMD's are the only doctors who are truly qualified to make an accurate diagnosis of this disease and provide treatment for it. If your dad went to his PCP for lyme treatment, and not a LLMD, he probably didn't get adequate treatment.

If you need referrals to a LLMD for your dad, click the email icon on the left side of this post and send me an email. I will send you two links to websites that provide LLMD referrals where your dad lives, assuming there's one in his area. If there's not one in his city, then they will refer you to the closest one to him.

As CajunGrl said, it does sound like your dad has yeast. Is he taking probiotics? I'd strongly recommend you put him on some probiotics to help with this. However, he might need some diflucan or nystatin to clear up his yeast problem in the mean time. That's something his PCP can prescribe for him until he gets seen by an LLMD. But if you take him to a PCP for lyme treatment, he most likely isn't going to get adequate treatment. Sadly, most PCP's have no clue about lyme disease, in fact, most of them will deny it even exists.

I hope you can get him in to see a LLMD soon. The sooner he gets treatment the better his chances are of having a faster and full recovery.

If we can be of further help to you please let us know.

Gary

RN2b
New Member


Date Joined May 2010
Total Posts : 4
   Posted 5/22/2010 9:12 PM (GMT -7)   
I did send you an email Gary, and thank you for the info. We are in southern IL, close to STL Missouri, so hopefully there is a qualified dr in the area.

CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 5/22/2010 11:54 PM (GMT -7)   
RN2b,

The Lavilin is just to keep the area dry. Moisture brings the yeast out on the skin. Like Gary said, he would have to be prescribed either Nystatin or Diflucan to get rid of the yeast since it is probably systemic. The oral applicaton will not be enough to get rid of it since it is probably coming from inside of his body.

In my opinion, he needs to get rid of this infection first before taking anymore antibiotics. If it indeed is yeast, the antibiotics are probably causing it.
Lyme disease, Fibromyalgia, Hashimoto's Thyroiditis, Adrenal Fatigue
Prescription Meds: Savella, Tramadol, Hydrocortisone
Supplements: Thyro-complex, Magnesium, Calcium, Potassium, Folic Acid, Fish Oil, Vitamin C, Probiotics, GI Repair and Joint Supplement

Co-Moderator Lyme Disease Forum

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 18, 2017 11:50 AM (GMT -7)
There are a total of 2,906,773 posts in 318,995 threads.
View Active Threads


Who's Online
This forum has 158339 registered members. Please welcome our newest member, vaib.
414 Guest(s), 7 Registered Member(s) are currently online.  Details
Sponge60, Nostalgic Cowboy, vaib, Benjawood, dbell, ChickenArise, tulmkr